Alert archive / Texas / River Flood Warnings in 2016

River Flood Warning 34, NWS Fort Worth, TX

March 24, 2016Dallas County, Texas

NWS Fort Worth, TX issued this river flood warning at Mar 24, 2016, 7:10 AM CDT for Dallas County, Texas. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Mar 24, 2016, 7:10 AM CDT (12:10 UTC)
Expired
Mar 25, 2016, 7:10 AM CDT
In force
24 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
Minor

County Dallas County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 54 km from the middle of the area, began a volume at 12:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Elm Fork Trinity River near Carrollton (CART2). The gauge peaked at 8.06 ft at Mar 24, 2016, 5:00 AM CDT.

actionminormoderate789101103/2403/2503/26
Action stage
8 ft
Minor stage
9 ft
Moderate stage
10 ft
Major stage
12 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08055500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Mar 24, 6:48 AM CDT, 22 minutes earlier.

Area forecast discussion, Mar 24, 6:48 AM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
648 AM CDT THU MAR 24 2016

.AVIATION...
N/NW WINDS WILL PREVAIL THROUGH TODAY. WIND SPEEDS HAVE
TEMPORARILY DECREASED TO NEAR 10-15KT FOR MOST TAF SITES...BUT A
COUPLE HOURS AFTER SUNRISE THEY SHOULD INCREASE TO NEAR 20KT WITH
HIGHER GUSTS FOR THE REMAINDER OF THE DAY. THIS EVENING WINDS WILL
QUICKLY DIMINISH TO LESS THAN 5KT AND GRADUALLY SWITCH TO THE SE
BY FRIDAY MORNING. VFR WILL PREVAIL WITH JUST A FEW HIGH CLOUDS
IN THE SKY THIS MORNING. TR.92

&&

.PREV DISCUSSION... /ISSUED 349 AM CDT THU MAR 24 2016/
THE 3 AM SURFACE ANALYSIS INDICATED THAT THE COLD FRONT HAD MOVED
TO THE SOUTHEAST OF A PARIS TO HILLSBORO TO TEMPLE LINE. THERE
WERE SUSTAINED NORTHWEST WINDS AT SPEEDS OF 15 TO 25 MPH BEHIND
THE FRONT AND THERE WERE SOME LOCATIONS FROM THE METROPLEX
WEST AND NORTHWEST THAT REPORTED WIND GUSTS OF 35 TO OVER 45 MPH.
LOOKING AT THE METAR OBSERVATIONS FARTHER WEST...IT LOOKS LIKE THE
VERY STRONG WIND GUSTS ONLY LAST A COUPLE OF HOURS BEFORE GOING
BACK DOWN TO AROUND 30 MPH. THUS WILL NOT ISSUE A WIND ADVISORY
AT THIS TIME. THE SUSTAINED NORTHWESTERLY WINDS OF 15 TO 25 MPH
WILL CONTINUE INTO THE AFTERNOON BEFORE DECREASING TO AROUND 10
MPH AROUND SUNSET.

THE RAIN THAT WAS EAST OF A TEMPLE TO SULPHUR SPRINGS LINE AS OF
0830Z WILL MOVE OUT OF THE FORECAST AREA SHORTLY AFTER DAYBREAK.
EXPECT CLEARING SKIES THIS MORNING. DESPITE THE MOSTLY SUNNY SKIES
THIS AFTERNOON...HIGHS WILL ONLY REACH THE 60S TODAY. A SURFACE
HIGH WILL SLIDE ACROSS TEXAS TONIGHT. WITH LIGHT WINDS AND CLEAR
SKIES...TEMPERATURES WILL FALL INTO THE UPPER 30S TO MID 40S
ACROSS MOST OF THE FORECAST AREA. SOME OF THE NORMALLY COLDER
LOCATIONS WILL GET INTO THE MID 30S AND HAVE SOME FROST.

SOUTHERLY WINDS WILL RETURN ON FRIDAY AS THE SURFACE HIGH MOVES
TO THE EAST OF THE REGION. THIS WILL ALLOW A WARMING TREND FROM
FRIDAY THROUGH SATURDAY. HIGHS WILL RANGE FROM THE UPPER 60S
NORTHEAST TO MID 70S WEST FRIDAY...AND MID 70S EAST TO AROUND 80
WEST SATURDAY. ANOTHER SHORTWAVE AND COLD FRONT WILL MOVE ACROSS
THE REGION SATURDAY NIGHT AND SUNDAY AND BRING A CHANCE OF SHOWERS
AND THUNDERSTORMS SATURDAY NIGHT AND EARLY EASTER SUNDAY. THE
SEVERE WEATHER POTENTIAL WITH THIS SYSTEM LOOKS TO BE VERY LOW AT
THIS TIME.

AFTER A COOL DAY SUNDAY BEHIND THE FRONT WITH HIGHS IN THE LOWER
60S NORTHWEST TO THE LOWER 70S SOUTHEAST...TEMPERATURES WILL START
TO WARM UP AGAIN MONDAY AS WE COME INTO ZONAL FLOW ALOFT AND
SOUTHERLY WINDS RETURN IN THE LOWER LEVELS OF THE ATMOSPHERE. AS
ANOTHER SHORTWAVE APPROACHES THUNDERSTORM CHANCES WILL RETURN
STARTING TUESDAY NIGHT AND CONTINUING THROUGH WEDNESDAY NIGHT.
SOME SEVERE WEATHER WILL BE POSSIBLE WITH THIS SYSTEM.

58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  64  43  71  51  76 /   5   0   0   0   5
WACO, TX              66  39  71  48  77 /   5   0   0   0   5
PARIS, TX             60  39  67  46  74 /   5   0   0   0   5
DENTON, TX            61  37  70  49  75 /   0   0   0   0   5
MCKINNEY, TX          61  38  69  48  74 /   5   0   0   0   5
DALLAS, TX            64  43  71  51  76 /   5   0   0   0   5
TERRELL, TX           61  40  69  48  75 /   5   0   0   0   5
CORSICANA, TX         63  43  71  49  77 /  10   0   0   0   5
TEMPLE, TX            66  40  72  48  78 /   5   0   0   0   5
MINERAL WELLS, TX     64  36  72  49  78 /   0   0   0   0   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Mar 24, 4:01 AM CDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
401 AM CDT THU MAR 24 2016

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
401 AM CDT THU MAR 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THUNDERSTORM CHANCES WILL RETURN SATURDAY NIGHT AND EARLY EASTER
SUNDAY. AS OF NOW...SEVERE WEATHER IS NOT EXPECTED.

THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND
WEDNESDAY. THERE WILL BE THE POTENTIAL FOR STRONG TO SEVERE
STORMS DURING THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Mar 24, 5:57 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
557 AM CDT THU MAR 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     HAIL             3 NNW PLANO             33.06N  96.74W
03/23/2016  E0.75 INCH       COLLIN             TX   PUBLIC
Local storm report, Mar 24, 6:01 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
601 AM CDT THU MAR 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     HAIL             THE COLONY              33.09N  96.89W
03/23/2016  E0.88 INCH       DENTON             TX   PUBLIC

            WINDHAVEN AND ARBOR HILLS WAY

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 7:25 PM CDTSevere Thunderstorm WarningFWDCooke50 min
Mar 23, 7:43 PM CDTSevere Thunderstorm WarningFWDGrayson32 min
Mar 23, 7:52 PM CDTSevere Thunderstorm WarningFWDCooke, Denton, Wise53 min
Mar 23, 8:04 PM CDTSevere Thunderstorm WarningFWDParker, Wise26 min
Mar 23, 8:10 PM CDTSevere Thunderstorm WarningFWDParker35 min
Mar 23, 8:10 PM CDTSevere Thunderstorm WarningFWDCooke, Grayson65 min
Mar 23, 8:26 PM CDTSevere Thunderstorm WarningFWDDenton, Wise64 min
Mar 23, 8:26 PM CDTSevere Thunderstorm WarningFWDParker, Tarrant64 min
Mar 23, 8:59 PM CDTSevere Thunderstorm WarningFWDHood, Parker46 min
Mar 23, 9:01 PM CDTTornado WarningFWDTarrant29 min
Mar 23, 9:07 PM CDTSevere Thunderstorm WarningFWDErath, Hood, Palo Pinto23 min
Mar 23, 9:25 PM CDTSevere Thunderstorm WarningFWDDallas, Denton, Tarrant65 min
Mar 23, 9:28 PM CDTSevere Thunderstorm WarningFWDErath, Hood, Parker62 min
Mar 23, 9:32 PM CDTSevere Thunderstorm WarningFWDTarrant58 min
Mar 23, 9:35 PM CDTSpecial Weather StatementFWDGrayson55 min
Mar 23, 9:54 PM CDTAreal Flood AdvisoryFWDTarrant2 hr
Mar 23, 10:06 PM CDTSevere Thunderstorm WarningFWDCollin, Dallas, Denton54 min
Mar 23, 10:26 PM CDTSevere Thunderstorm WarningFWDDallas, Tarrant49 min
Mar 23, 10:33 PM CDTSpecial Weather StatementFWDHood, Johnson, Somervell57 min
Mar 23, 10:46 PM CDTSevere Thunderstorm WarningFWDLampasas, Mills59 min
Mar 23, 10:47 PM CDTSevere Thunderstorm WarningFWDCollin, Dallas, Hunt, Rockwall58 min
Mar 23, 10:51 PM CDTSevere Thunderstorm WarningFWDDallas, Ellis42 min
Mar 23, 11:18 PM CDTSpecial Weather StatementFWDKaufman57 min
Mar 23, 11:26 PM CDTSevere Thunderstorm WarningFWDDelta, Hopkins, Hunt34 min
Mar 23, 11:38 PM CDTSpecial Weather StatementFWDBosque52 min
Mar 23, 11:43 PM CDTSpecial Weather StatementFWDRains47 min
Mar 23, 11:53 PM CDTSpecial Weather StatementFWDLampasas52 min
Mar 23, 11:55 PM CDTSevere Thunderstorm WarningFWDDelta, Hopkins, Hunt, Kaufman, Lamar, Rains and 1 more35 min
Mar 24, 12:02 AM CDTSpecial Weather StatementFWDMcLennan58 min
Mar 24, 12:26 AM CDTSevere Thunderstorm WarningFWDHopkins27 min
Mar 24, 12:53 AM CDTSevere Thunderstorm WarningFWDHenderson37 min
Mar 24, 9:11 AM CDTRiver Flood WarningFWDDallas67 hr

Nearby

River Flood Warnings in Texas, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.